New York, 2013

Flash Flooding in New York, June 23, 2013

June 23, 2013 · NWS BUF · 4 events in 2 counties and zones

A cluster of thunderstorms developed during the afternoon in a warm, moist air mass. The slow moving storms produced heavy rain across a portion of the western southern tier.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A cluster of thunderstorms developed during the afternoon in a warm, moist air mass. The slow moving storms produced heavy rain across a portion of the western southern tier. Amounts of one to three inches fell in less than two hours resulting in flash flooding across parts of Allegany and Cattaraugus counties. Law enforcement and emergency management reported road and low-land inundation as well as several road and bridge washouts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 23, 4:41 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 23, 4:41 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT SUN JUN 23 2013

.SYNOPSIS...
HIGH PRESSURE ANCHORED WELL OFF THE SOUTHEAST COAST WILL GUARANTEE
VERY WARM AND HUMID CONDITIONS FOR THE NEXT SEVERAL DAYS WITH AT
LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE LAKE BREEZE FRONT HAS MOVED WELL INLAND AT THIS TIME...HOWEVER
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO FOCUS ON THIS BOUNDARY
AND HAVE BEEN TRAINING ACROSS THE FINGER LAKES THIS AFTERNOON.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY SLIDE EAST
ACROSS THE FINGER LAKES AS WELL AS EASTERN PORTIONS OF THE SOUTHERN
TIER THROUGH THE EARLY EVENING BEFORE DIMINISHING AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING. SEVERE THREAT IS MINIMAL...HOWEVER THERE
WILL CONTINUE TO BE A FLOODING THREAT ACROSS THE FINGER LAKES AS
STORMS ARE CONTINUING TO TRAIN WITH HEAVY RAINFALL ACROSS THE AREA.

THE REST OF THE FORECAST AREA CAN EXPECT A VERY WARM AND SULTRY
NIGHT WITH DEWPOINTS IN THE UPPER 60S RESULTING IN LOWS THAT WILL
SIMILARLY ONLY DROP INTO THE UPPER 60S...WITH AREAS OF THE NIAGARA
FRONTIER AND ROCHESTER METRO NOT DROPPING BELOW 70. ONCE CONVECTION
ACROSS THE FINGER LAKES DISSIPATES...EXPECT A RAIN-FREE NIGHT AS
UNLIKE LAST NIGHT...THERE WILL NOT BE ANY SYNOPTIC FEATURES SUCH AS
SHORTWAVES ALOFT TO TRIGGER ANY MORE CONVECTION.

EXPECT MONDAY TO LOOK VERY MUCH LIKE TODAY IN TERMS OF TEMPERATURES
AND HUMIDITY WITH HIGHS IN THE MID TO UPPER 80S AND DEWPOINTS IN THE
MID 60S. REGARDING SHOWER AND THUNDERSTORM ACTIVITY...IF ANYTHING WE
WILL SEE MORE ACTIVITY AS A SHORTWAVE IS PROGGED TO CROSS THE
FORECAST AREA DURING THE DAY. ONCE AGAIN...AREAS DOWNWIND OF THE
LAKESHORES SHOULD REMAIN IN THE RAIN SHADOW OF THE LAKES...HOWEVER
ALONG/SOUTH AND EAST OF THE LAKE BREEZE BOUNDARIES EXPECT TO SEE
WIDESPREAD SHOWERS AND THUNDERSTORMS AND WITH SUCH A MOISTURE-RICH
ENVIRONMENT WITH PWATS GREATER THAN 1.5 INCHES...FLOODING COULD ONCE
AGAIN BE AN ISSUE...PARTICULARLY ACROSS THE FINGER LAKES.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY EVENING SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH THE LOSS
OF DAYTIME HEATING AND THE DEPARTURE OF THE COMPACT UPPER LEVEL
SHORTWAVE. LATER IN THE NIGHT SHOWERS AND THUNDERSTORMS THAT
BLOSSOMED OVER THE ONTARIO PENINSULA MAY DRIFT EASTWARD INTO OUR FAR
WESTERN AREAS. WITH SOME ELEVATED INSTABILITY LINGERING IN THE WARM
AND MUGGY AIRMASS WILL CONTINUE WITH A LOW CHANCE POP ACROSS
SOUTHWESTERN NEW YORK LATER IN THE NIGHT. OVERNIGHT LOWS WILL
CONTINUE TO BE WARM WITH TEMPERATURES DROPPING BACK INTO THE UPPER
60S AND A FEW LOW 70 READINGS. WITH THE SAME AIRMASS...ANOTHER MUGGY
NIGHT IS EXPECTED.

ON TUESDAY ANOTHER COMPACT SHORTWAVE WILL CREST THE EASTERN
RIDGE...FURTHER SUPPRESSING IT TO THE SOUTH. AT THE SURFACE A WEAK
AREA OF LOW PRESSURE WILL PASS NORTHEASTWARD ACROSS THE ONTARIO
PENINSULA. THIS SHORTWAVE...COUPLED WITH THE PASSAGE OF A WEAK
SURFACE COLD FRONT WILL ENCOUNTER THE WARM AND MOIST AIRMASS OVER THE
GREAT LAKES REGION WILL PRODUCE ADDITIONAL SHOWERS AND
THUNDERSTORMS. WITH THE DAYTIME INSTABILITY OF 1000 TO 2000 J/KG
ACROSS INLAND AREAS WE WILL AGAIN HAVE THE HIGHEST POPS FOR SHOWERS
AND THUNDERSTORMS HERE...BUT WILL PAINT CHANCE POPS ACROSS THE
ENTIRE CWA. ALSO OF NOTE SOUTHWEST WINDS ON TUESDAY WILL INCREASE
DOWNWIND OF BOTH LAKE ERIE AND ONTARIO. WIND GUSTS MAY NEAR 30 TO 35
MPH THROUGH AFTERNOON OFF BOTH LAKES...AND DEPENDING UPON THE
STRENGTH OF THE WEAK LOW TO THE NORTH...MAY BE GREATER IF THIS LOW
WERE TO STRENGTHEN SOME. WE WILL HOLD TEMPERATURES SIMILAR TO
MONDAYS READINGS WITH AGAIN ANOTHER MID TO UPPER 80S DAY ACROSS THE
CWA. ONLY SPOTS THAT MAY BE COOLER WILL BE DOWNWIND OF THE TWO GREAT
LAKES WHERE A FURTHER INLAND EXTEND OF WINDS OFF THE LAKE MAY HOLD
TEMPERATURES INLAND ACROSS INTERIOR NORTHERN ERIE...AND NORTHERN
JEFFERSON A TAD COOLER THAN MONDAY. TUESDAY NIGHT ACTIVITY MAY
DIMINISH SLOWER WITH THE SHORTWAVE STILL PASSING ACROSS THE CWA.
WILL LEAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF THE
CWA THROUGH THE NIGHT.

ON WEDNESDAY A BRIEF SHOT OF DRIER AIR BEHIND THE STORMS FROM
TUESDAY WILL LOWER DEWPOINTS A TAD AND BRING A SLIGHT INCREASE IN
SUNSHINE. THIS WILL ALLOW FOR MORE OF OUR REGION TO TOP INTO THE MID
TO UPPER 80S...WHILE KEEPING SHOWER AND THUNDERSTORM POTENTIAL TO
LOW CHANCE. WEDNESDAY NIGHT ANOTHER COMPACT SHORTWAVE WILL ENTER
INTO THE CENTRAL GREAT LAKES REGION. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS FEATURE MAY CARRY INTO FAR WNY LATE IN THE
WEDNESDAY NIGHT TIME PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A VERY WARM AND HUMID AIRMASS TO START THIS PERIOD WILL BE REPLACED
BY A COOLER AIRMASS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS TIME
PERIOD...SOME OF WHICH MAY BECOME STRONG IN THE THURSDAY TO FRIDAY
TIME PERIOD AS WE TRANSITION FROM THE VERY WARM AIR MASS TO A COOLER
ONE. TEMPERATURES ABOVE NORMAL WILL BE LOWERED TO ABOUT NORMAL BY
THE END OF THE PERIOD.

ON THURSDAY A FAIRLY POTENT SHORTWAVE WILL BE CROSSING FROM SOUTHERN
CANADA INTO THE NORTHERN GREAT LAKES. AHEAD OF THIS SHORTWAVE...A
COMPACT SHORTWAVE FROM THE CENTRAL PLAINS WILL BE CROSSING FROM THE
CENTRAL GREAT LAKES INTO THE NORTHEAST. THE GFS DEVELOPS THIS
SHORTWAVE A LITTLE MORE THAN THE ECMWF....SUCH THAT THE MAIN UPPER
LEVEL TROUGH IS SLIGHTLY SLOWER ON THE GFS...THAN THE ECMWF. NEVER
THE LESS AS THIS MAIN CANADIAN SHORTWAVE ROUNDS THE UPPER LEVEL
RIDGE THAT HAS BEEN ANCHORED OVER THE WEST IT WILL DROP
SOUTHEASTWARD AND CARVE AN UPPER LEVEL TROUGH OVER THE CENTRAL GREAT
LAKES. AHEAD OF THIS FEATURE HIGHER PWATS WILL BEGIN TO PUSH
NORTHEASTWARD...INCREASING THE INSTABILITY OVER THE OHIO VALLEY AND
EASTERN GREAT LAKES REGION. THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AS LIFT FROM THE COMPACT SHORTWAVE CROSSES THE CWA. WITH THE
INCREASE IN MOISTURE CLOUD COVER WILL BE SLIGHTLY MORE THAN
WEDNESDAY...AND THIS WILL KEEP AFTERNOON TEMPERATURES A FEW DEGREES
COOLER. WITH A WARM FRONTAL BOUNDARY LINGERING THROUGH THE GREAT
LAKES REGION WE WILL HAVE TO WATCH FOR NOCTURNAL THUNDERSTORMS THAT
WILL FORM AND RIDE ALONG THIS FRONTAL BOUNDARY. FOR NOW WILL
MAINTAIN A HIGH CHANCE FOR THUNDERSTORMS THROUGH THE NIGHT THURSDAY
NIGHT.

AS WE GET INTO FRIDAY...THIS MAY BE THE MOST ACTIVE DAY AS THE CLASH
BETWEEN THE WARM AND HUMID AIRMASS OVER OUR REGION IS ENCROACHED
UPON BY THE UPPER LEVEL TROUGH AND COLDER TEMPERATURES FROM THE
CENTRAL GREAT LAKES. MID LEVEL THETA-E WILL PEAK THIS DAY AHEAD OF THE
POOL OF COLDER AIR...THOUGH THE HIGHEST VALUES WILL REMAIN ACROSS
THE OHIO VALLEY. AT THE SURFACE AN AREA OF LOW PRESSURE WILL CUT
ACROSS SOUTHERN ONTARIO CANADA AND DRAG A COLD FRONT TOWARDS WESTERN
NEW YORK FRIDAY AFTERNOON. IT IS POSSIBLE THAT THE COLD FRONT DOES
NOT PASS THROUGH THE REGION TILL FRIDAY NIGHT MAINTAINING THE THREAT
FOR THUNDERSTORMS THROUGH THE NIGHT. WITH UPPER LEVEL HEIGHT
FALLS...AND PLENTY OF MOISTURE COMBINED WITH LIFT FROM THE COLD
FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE DAY
WITH ACTIVITY SLOWLY DRIFTING EASTWARD WITH THE ADVANCEMENT OF THE
COLD FRONT THROUGH THE NIGHT.

WHILE THE 12Z GFS AND ECMWF BRING THE SUMMERTIME COLD FRONT THROUGH
THE REGION FRIDAY NIGHT...SECONDARY TROUGHS...COUPLED WITH THE MAIN
UPPER LEVEL TROUGH HANGING TO OUR WEST WILL CONTINUE THE THREAT FOR
SHOWERS AND POSSIBLE THUNDERSTORMS ON SATURDAY. WE WILL KEEP THE
CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR NEXT SUNDAY
AS WELL...AS A BUILDING UPPER LEVEL RIDGE OVER THE WEST WILL CREATE
A LONG WAVE TROUGH OVER THE EASTERN THIRD OF THE NATION. HOWEVER
WITH THIS TROUGH OVER THE GREAT LAKES REGION OUR SURFACE
TEMPERATURES WILL BE COOLER.

HIGHS THURSDAY AND FRIDAY AHEAD OF THE COOL POOL OF AIR WILL CLIMB
INTO THE MID 80S...WITH THE HUMID CONDITIONS PERSISTING WITH
DEWPOINTS IN THE MID 60S. FOR SATURDAY AND SUNDAY HIGHS WILL FALL
BACK INTO THE UPPER 70S AND LOWERS 80S ACROSS THE REGION AND
DEWPOINTS WILL BE SEVERAL DEGREES COOLER AS WELL...WITH DEWPOINTS IN
THE LOW 60S. THIS WILL CREATE A SLIGHTLY LESS HUMID FEEL TO THE AIR.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
WIDESPREAD SHRA/-TSRA ARE ONGOING ACROSS THE FINGER LAKES AND
PORTIONS OF THE SOUTHERN TIER THIS AFTERNOON.  EXPECT ACTIVITY TO
STAY WELL EAST AND SOUTH OF FCST TERMINALS AND DIMINISH AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING...LEAVING VFR CONDITIONS FOR THE
MOST PART...ALTHOUGH HZ/BR MAY BRING MVFR CONDITIONS TO KART
OVERNIGHT.

FOR MONDAY...EXPECT VFR CONDITIONS TO PREVAIL AT AREA TERMINALS AS
THEY SHOULD ONCE AGAIN REMAIN IN THE RAIN SHADOW OF THE
LAKES...HOWEVER A SHORTWAVE CROSSING THE REGION COMBINED WITH DAYTIME
HEATING SHOULD TRIGGER ANOTHER ROUND OF SHRA/TSRA FARTHER INLAND
FROM THE LAKES. THIS ACTIVITY WILL LIKELY BE MORE WIDESPREAD THAN
TODAY/S ACTIVITY DUE TO THE ADDITIONAL DESTABILIZING INFLUENCE OF THE
AFOREMENTIONED SHORTWAVE.

OUTLOOK...
MONDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
HIGH PRESSURE WELL OFF THE SOUTHEAST COAST WILL KEEP A RELATIVELY
WEAK SFC PRESSURE GRADIENT OVER THE LOWER GREAT LAKES INTO THE
MIDDLE OF THE COMING WEEK. THIS WILL RESULT IN LIGHT SOUTH TO
SOUTHWEST WINDS ON BOTH LAKES ERIE AND ONTARIO...WITH NEGLIGIBLE
WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Jun 23, 4:03 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT SUN JUN 23 2013

NYZ001>008-010>014-019>021-085-240915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 23, 4:33 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
533 PM EDT SUN JUN 23 2013

NYZ021-232215-
ALLEGANY NY-
533 PM EDT SUN JUN 23 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BELFAST...AND
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CANEADEA AND BELFAST...
  ANGELICA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4252 7801 4234 7784 4226 7824 4236 7829

APFFEL
Local storm report, Jun 23, 4:51 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
551 PM EDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     BRISTOL                 42.85N  77.43W
06/23/2013                   ONTARIO            NY   LAW ENFORCEMENT

            TREES DOWN.

&&

EVENT NUMBER BUF1300190

JAM
Local storm report, Jun 23, 5:23 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
623 PM EDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            LYONS                   43.07N  77.03W
06/23/2013                   WAYNE              NY   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS IN ARCADIA AND CANAL STREET IN
            CITY OF LYONS

&&

EVENT NUMBER BUF1300191

SMITH

The radar

The Buffalo radar (KBUF), 93 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Cattaraugus

When
June 23, 6:15 PM EST to 8:00 PM EST
Where
Cattaraugus County, 2.03 mi SW of Hinsdale to 2.19 mi SW of Hinsdale
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
42.149, -78.408

Flash Flood, Cattaraugus

When
June 23, 6:20 PM EST to 8:00 PM EST
Where
Cattaraugus County, 1.47 mi SSW of Hinsdale to 0.16 mi WSW of Hinsdale
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.150, -78.390

Flash Flood, Allegany

When
June 23, 6:30 PM EST to 8:00 PM EST
Where
Allegany County, 0.99 mi W of Cuba to 0.77 mi SW of Cuba
Cause
Heavy Rain
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
42.219, -78.289

Flash Flood, Allegany

When
June 23, 7:15 PM EST to 9:00 PM EST
Where
Allegany County, 3.77 mi NW of West Clarksville to 2.79 mi WNW of West Clarksville
Cause
Heavy Rain
Property damage
$55,000
Reported by
Law Enforcement
Coordinates
42.170, -78.300

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464023, 464028, 464042, 464050.